MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number STP4-400
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that upon explant the screw was noted to have corrosion.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the screw revealed the screw had visible evidence of discoloration.Utilizing external assessments and standard corrosion test methods (salt spray), our investigation has identified mechanically assisted crevice corrosion (macc) as the likely direct cause.The key element has been the mechanical micro-movement within the anti-rotation junction of the stryde devices due to the higher weight bearing potential as a result of a more mobile patient population.We have been able to replicate this in-vitro and have developed the mechanical parameters that drive the clinical variation in corrosion.In-vitro testing has shown a correlation between the load on the telescopic junction of the device and the degree of corrosion, with much less corrosion seen at lower loads.This helps explain why different levels of corrosion between patients as weight bearing protocols vary among surgeons.A root cause analysis was performed and found the risks associated with mechanically assisted crevice corrosion (macc) were not adequately identified and mitigated through the risk management/design control process.Device records review: review of the device history records indicated the screw was visually inspected and met all dimensional and quality inspections prior to release.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key12852092
Report Number3006179046-2021-00499
Device Sequence Number14698081
Product Code HSB
UDI-Device Identifier00887517952394
UDI-Public887517952394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTP4-400
Device Lot Number9011083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale